# SDR CA050315012

- Difficulty date: March 10, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Boeing 234
- Aircraft time: 26,900 hours
- Engine: Lyc AL5512
- System (JASC): 2810 · Fuel Storage
- Part: Vent
- Part number: 234PS4691
- Part serial: 119
- Condition: Failed
- Location: Fuel Tank
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, H

## Discrepancy

(CAN) DURING REFUELING, A LOUD BANG WAS HEARD FROM CABIN OF AIRCRAFT. FUEL WAS THEN SEEN LEAKING RAPIDLY FROM AIRCRAFT.  PILOTS NOTED FUEL INSIDE CABIN SECTION BUT NOT IN COCKPIT. ENGINES WERE SHUT DOWN, ELECTRICAL SYSTEMS TURNED OFF AND PILOTS EXITED AIRCRAFT THROUGH THEIR EMERGENCY EXITS. COCKPIT DOOR WAS CLOSED WHICH KEPT FUEL FROM SPRAYING INTO COCKPIT.  BREAKAWAY VENT FOR NR1 FUEL TANK HAD FAILED, CAUSING THE TANK TO OVER PRESSURIZE DURING REFUELING.  TANK STRUCTURE FAILED AT 90 PERCENT CAPACITY RELEASING FUEL INTO CABIN. THERE ARE NO WARNING SYS TO ALERT CREW OF FAILURE. REFUELING SEEMED TO BE TAKING LONGER THEN USUAL BUT CREW WAS USING A NEW PUMP AND DID NOT ASSOCIATE FLOW RATE WITH A VENT FAILURE.
